Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 20, 2011, 3:40 AM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 3:40 AM EDT (07:40 UTC)
- Expired
- Apr 20, 2011, 4:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Louisville radar (KLVX), 154 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:02 AM EDT | HAIL 0.5 | Bronston, KY | LARGEST HAIL WAS AROUND DIME SIZED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:59 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
663
WUUS53 KJKL 200740
SVRJKL
KYC147-199-231-200830-
/O.NEW.KJKL.SV.W.0096.110420T0740Z-110420T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
340 AM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 AM EDT
* AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF JAMESTOWN...OR 16 MILES NORTH OF ALBANY...AND MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...CABELL...ZULA...PARNELL...CAINS STORE...
MAGNUM...SUSIE...POWERSBURG...SUNNYBROOK...HIDALGO...FAUBUSH...
POINTER...STAB...NAOMI...SLICKFORD...COOPER...NANCY...STEUBENVILLE
AND HOGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING
FOR EASTERN KENTUCKY.
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3712 8492 3725 8474 3724 8440 3660 8459
3660 8486 3662 8499 3663 8501 3667 8501
3670 8503 3677 8502 3682 8505 3686 8508
TIME...MOT...LOC 0739Z 285DEG 44KT 3691 8506
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN2 follow-up statements
620
WWUS53 KJKL 200758
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 AM EDT WED APR 20 2011
KYC147-199-231-200830-
/O.CON.KJKL.SV.W.0096.000000T0000Z-110420T0830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
358 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCCREARY...WAYNE AND PULASKI COUNTIES UNTIL 430 AM EDT...
AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CABELL...OR 11 MILES WEST OF MONTICELLO...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...SOMERSET...SUSIE...HIDALGO...PARNELL...SLICKFORD...
COOPER...MOUNT PISGAH...BURFIELD...OIL VALLEY...CAINS STORE...
STEUBENVILLE...FAUBUSH...PARMLEYSVILLE...BARRIER...MAGNUM...GREAT
MEADOWS CAMPSITES...MILL SPRINGS...NAOMI AND GRIFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3712 8492 3725 8474 3724 8440 3660 8459
3660 8486 3662 8499 3663 8501 3667 8501
3670 8503 3677 8502 3682 8505 3686 8508
TIME...MOT...LOC 0758Z 261DEG 46KT 3689 8500
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN427
WWUS53 KJKL 200825
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EDT WED APR 20 2011
KYC147-199-231-200835-
/O.EXP.KJKL.SV.W.0096.000000T0000Z-110420T0830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
425 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCCREARY...WAYNE AND
PULASKI COUNTIES WILL EXPIRE AT 430 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
3712 8492 3725 8474 3724 8440 3660 8459
3660 8486 3662 8499 3663 8501 3667 8501
3670 8503 3677 8502 3682 8505 3686 8508
TIME...MOT...LOC 0825Z 261DEG 46KT 3694 8457
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:20 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 20, 2:20 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 220 AM EDT WED APR 20 2011 .SHORT TERM.../TODAY THROUGH THURSDAY/...UPDATED 05Z SFC ANALYSIS SHOWS A DEEP AREA OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY. A COLD FRONT TRAILS FROM THIS TO THE SOUTHWEST RUNNING ROUGHLY FROM CENTRAL INDIANA TO MID ARKANSAS. AHEAD OF THIS A POTENT QLCS SQUALL LINE IS RACING EAST WITH SEVERAL LARGE BOWS...RIPPLES OF POTENTIAL TORNADIC CELLS...AND A WELL DEFINED COLD POOL. THE SEVERE STORMS AT THE LEADING EDGE OF THE LINE HAVE BEEN PROLIFIC PRODUCERS OF WIND DAMAGE AND HIGH WIND GUSTS. DO ANTICIPATE SOME WEAKENING STILL AS IT MOVES STEADILY EAST AND INTO THE CWA. HOWEVER...ANY WEAKENING WILL LIKELY NOT BE ENOUGH TO PREVENT A SWATH OF SEVERE WIND GUSTS FROM CROSSING INTO EAST KENTUCKY OVER THE NEXT SEVERAL HOURS. HAVE ANTICIPATED A SEVERE WEATHER WATCH AND ADDED SEVERE WORDING TO THE WEATHER GRIDS. WILL LIKELY RUN WITH A PRE FIRST PERIOD FORECAST LINE FOR THE STRONG TO SEVERE STORMS AND THEIR PASSAGE. OTHERWISE...THE AIR MASS REMAINS MOSTLY FAVORABLE FOR SUSTAINING THE STORMS THROUGH EAST KENTUCKY WITH TEMPERATURES IN THE MID 70S AND DEWPOINTS IN THE LOW TO MID 50S...FOR THE MOST PART... DRIEST EAST WHERE SOME UPPER 40S ARE FOUND. THE EARLIER CLEAR SKIES ARE JUST ABOUT A MEMORY NOW AS HIGH AND MID LEVEL CLOUDS AHEAD OF THE QLCS APPROACHES. THE MODELS ARE IN DECENT AGREEMENT ALOFT WITH THE TROUGH QUICKLY LIFTING THROUGH THE TENNESSEE AND OHIO VALLEYS IN TANDEM WITH THE FAST FLOW ACROSS THE LAKES. WITH ITS PASSAGE THE PATTERN FLATTENS BUT REMAINS FAST OVERHEAD TONIGHT AND INTO THURSDAY. THIS WILL ALLOW ANOTHER BATCH OF ENERGY TO STREAM EAST INTO THE REGION BY EVENING ALONG WITH THE CONSEQUENCES TO THE LOWER ATMOSPHERE AND THE SENSIBLE WEATHER. FOR THE MOST PART...HAVE FOLLOWED THE NAM12/S VERSION OF EVENTS MOST CLOSELY FOR WEATHER PURPOSES...THOUGH WITH SIGNIFICANT EXTRAPOLATION BASED ADJUSTMENTS IN THE NEAR TERM WITH THIS SQUALL LINE AND ITS TRAILING COLD POOL RAINS. SENSIBLE WEATHER WILL FEATURE A STORMY START TO THE MORNING AS THE SQUALL LINE PUSHES QUICKLY INTO THE CWA. THE JUST ISSUED TORNADO BOX WILL BE INCORPORATED INTO THIS EARLY ISSUANCE OF THE ZONE PACKAGE AND THE GRIDS. THE SEVERE LINE SHOULD SLOW AND WEAKEN TO SOME EXTENT AS IT MOVES DEEPER INTO EAST KENTUCKY TOWARD DAWN. AT THE SAME TIME THE COLD FRONT WILL FOLLOW BEHIND BY A FEW HOURS. AS THE HEAVIER CONVECTION DIES DOWN AND RIDES EAST OUT OF THE AREA LATER THIS MORNING WILL ALLOW FOR A THIN LINE OF THUNDERSTORMS TO ACCOMPANY THE FRONT. WILL CONTINUE THIS IN THE EAST INTO THE AFTERNOON AND GO WITH JUST SHOWERS FOR MOST OF THE AREA AFTER SUNSET TONIGHT. ANY LINGERING SHOWERS WILL COME TO AN END EARLY IN THE NIGHT WITH SOME CLEARING SKIES AND PATCHY FOG POSSIBLE TOWARDS DAWN. FOR THURSDAY...SFC HIGH PRESSURE QUICKLY MOVING THROUGH THE OHIO VALLEY WILL MAKE FOR A PARTLY SUNNY AND COOL START TO THE DAY...WITH CLOUDS QUICKLY MOVING BACK IN FROM THE SOUTHWEST AS THE FRONT STARTS TO RETURN NORTH WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY LATE AFTERNOON. FOR TEMPERATURES...FOLLOWED A BLEND OF THE MET NUMBERS AND THE INHERITED GRIDS THROUGH THE SHORT TERM PORTION OF THE FORECAST. DID USE THE DIURNAL FROM MODEL TOOL FOR TEMPERATURES THROUGH THURSDAY. AS FOR POPS...ENDED UP ON THE HIGH SIDE OF MOS TODAY WITH THE LINGERING RAINS ANTICIPATED BEHIND THE SQUALL LINE. ALSO WAS PRETTY MUCH ON THE HIGH SIDE OF MOS FOR THE SOUTHEAST TONIGHT AND THE SOUTHWEST LATER THURSDAY. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/ MODELS CONTINUE WITH GENERALLY ZONAL FLOW WITH TRAVERSING SHORT WAVE TROUGHS TO CONTEND WITH FROM TIME TO TIME AND THESE SHORTWAVES INTERACTING WITH A BOUNDARY THAT IS PROGGED TO INITIALLY BE SOUTH OF THE AREA THEN MOVE NORTH AS LOW PRESSURE ORGANIZES AND TRACKS INTO THE GREAT LAKES BY FRI NIGHT. THE BOUNDARY SHOULD SETTLE ON AVERAGE NEAR THE OH RIVER OR PERHAPS NORTH AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS EVENTUALLY AMPLIFY THE PATTERN TOWARD THE END OF THE PERIOD WITH RIDGING BUILDING OVER THE EASTERN AND SOUTHEASTERN US AND THEN SHIFTING IT TO THE EASTERN SEABOARD AND MEAN TROUGHING GRADUALLY MOVING FROM THE WESTERN US AND INTO THE PLAINS AND CENTRAL US LATE IN THE PERIOD. INITIALLY...MODELS DEVELOP CONVECTION OVER THE REGION ON THU NIGHT DUE TO ISENTROPIC LIFT ACROSS THE REGION ASSOCIATED WITH THE BOUNDARY RETURNING NORTH AS A WARM FRONT. WENT WITH CHANCE TO LIKELY POPS BY LATE THU NIGHT INTO EARLY ON FRI FOR THIS. THE BOUNDARY SHOULD LIFT NORTH OF THE AREA BY LATE FRI...BUT THEN AS THE SFC LOW TRACKS TOWARD THE GREAT LAKES ADDITIONAL CONVECTION COULD WORK INTO THE REGION AS THE COLD FRONT POSSIBLY BRIEFLY SAGS INTO THE CWA. AS ADDITIONAL SHORTWAVES PASS THROUGH THE FLOW AND THE PATTERN STARTS TO AMPLIFY DURING THE SECOND HALF OF THE PERIOD...THE BOUNDARY SHOULD LIFT BACK NORTH OF THE REGION WITH THE REGION SPENDING A CONSIDERABLE LENGTH OF TIME IN THE WARM SECTOR. IN FACT...A STRONGER SFC SYSTEM SHOULD BEGIN TO DEVELOP BY MON INTO TUE IN THE PLAINS WITH THE BOUNDARY SHIFTING FURTHER NORTH OF THE AREA. OVERALL...THE REGION SHOULD SPEND A CONSIDERABLE AMOUNT OF TIME IN THE WARM SECTOR AFTER FRI NIGHT. HAVE MAINTAINED CHANCES FOR SHOWERS AND THUNDERSTORMS AS TIMING UNCERTAINTY AND UNCERTAINTY IN PRESENCE OF SHORTWAVES FROM FRI NIGHT THROUGH MON AS THE BOUNDARY WAFFLES NEAR OR JUST NORTH OF THE AREA AND SURFACE WAVES COULD POTENTIALLY TRAVERSE THE BOUNDARY IN THE LOWER OHIO VALLEY. ALSO MAINTAINED SLIGHT CHANCE TO CHANCE ON MON NIGHT AND TUE AS CONVECTION COULD DEVELOP IN THE WARM SECTOR. FOR TEMPERATURES...GENERALLY STAYED ON THE DIURNALLY LIMITED SIDE OF GUIDANCE AND GENERALLY RAISED HIGH TEMPS FROM SUN THROUGH TUE IN LINE WITH RECENT WARMER MOS GUIDANCE AND HPC GUIDANCE. TEMPERATURES SHOULD AVERAGE SEVERAL DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION.../06Z TO 06Z/ TWO CONCERNS FOR THE UPCOMING TAF PERIOD. BETWEEN 530 AND 7Z...LOW LEVEL WIND SHEAR WILL BE THE PRIMARY CONCERN...AS A STRONG LOW LEVEL JET STREAM PUSHES 60KT WINDS ACROSS THE OHIO AND TENNESSEE VALLEYS. WIND GUSTS OF UP TO 45 KTS WILL BE POSSIBLE AT THE TAF SITES THROUGH 7Z. BETWEEN 7 AND 12Z...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE THE CONCERN. WIND GUSTS OF 50-60MPH WILL BE POSSIBLE WITH THESE STORMS IF THEY MAINTAIN THEIR CURRENT STRENGTH. A WELL DEFINED WIND SHIFT WILL OCCUR AROUND 21Z...AS A STRONG COLD FRONT MOVES QUICKLY ACROSS THE AREA. WINDS WILL CONTINUE TO GUST TO BETWEEN 20 AND 25KTS BETWEEN 12 AND 16Z AT THE TAF SITES. A BROKEN LAYER OF MIDDLE LEVEL CLOUDS WILL REMAIN IN PLACE AFTER 12Z. MVFR CIGS AND VSBYS WILL BE THE PREVAILING CONDITION ONCE THE THUNDERSTORMS BEGIN TO MOVE ACROSS THE AREA. CONDITIONS COULD DETERIORATE TO IFR FROM TIME TO TIME WITH THE MOST INTENSE STORMS DUE TO HEAVY RAIN AND STRONG WINDS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF LONG TERM...JP AVIATION...AR
Hazardous weather outlook, Apr 20, 2:45 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 245 AM EDT WED APR 20 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210945- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 245 AM EDT WED APR 20 2011 ...TORNADO WATCH 163 IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL AFFECT EAST KENTUCKY EARLY THIS MORNING. THE GREATEST THREAT FROM THESE WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT... AS WELL. THUNDERSTORMS ARE ALSO POSSIBLE THROUGHOUT THE DAY TODAY...MAINLY OVER FAR SOUTHEAST KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE FROM TIME TO TIME FROM THURSDAY AFTERNOON THROUGH THE WEEKEND AND INTO THE START OF THE NEW WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON. GREIF
In the hours before
Special weather statement, Apr 20, 2:14 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 AM EDT WED APR 20 2011 KYZ044-050>052-059-060-104-106-200645- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-MORGAN- 214 AM EDT WED APR 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245 AM EDT WEDNESDAY MORNING... FLEMING... ROWAN... BATH... NORTHWESTERN ELLIOTT... MONTGOMERY... NORTHWESTERN MORGAN... MENIFEE AND EXTREME NORTHWESTERN POWELL. AT 214 AM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR SIDEVIEW...OR 9 MILES EAST OF PARIS...MOVING EAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RINGOS MILLS AROUND 220 AM EDT...PLUMMERS LANDING AROUND 225 AM EDT...WALTZ AROUND 230 AM EDT...TRIPLETT AROUND 235 AM EDT...FARLEY AROUND 240 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 20, 2:34 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 234 AM EDT WED APR 20 2011 KYZ050>052-058>060-106-108-111-112-200700- ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE- BREATHITT- 234 AM EDT WED APR 20 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 AM EDT WEDNESDAY MORNING... SOUTH CENTRAL ROWAN... SOUTHEASTERN BATH... SOUTHERN MONTGOMERY... WESTERN MORGAN... MENIFEE... POWELL... WOLFE... NORTHERN ESTILL... NORTH CENTRAL LEE AND EXTREME NORTH CENTRAL BREATHITT. AT 234 AM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR WESTBEND...OR 9 MILES SOUTHEAST OF WINCHESTER...MOVING EAST AT 65 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BEAN AROUND 240 AM EDT...MEANS AROUND 245 AM EDT...FAGAN AROUND 250 AM EDT...MARIBA AROUND 255 AM EDT...POMEROYTON AROUND 300 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 20, 2:43 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 243 AM EDT WED APR 20 2011 KYZ058-059-068-069-079-080-108-111-114-116-200730- POWELL-ESTILL-ROCKCASTLE-PULASKI-LAUREL-WOLFE-LEE-JACKSON-OWSLEY- CLAY- 243 AM EDT WED APR 20 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 AM EDT WEDNESDAY MORNING... EXTREME SOUTHEASTERN POWELL... SOUTHWESTERN WOLFE... ESTILL... LEE... JACKSON... WESTERN OWSLEY... ROCKCASTLE... NORTHERN PULASKI... NORTHWESTERN CLAY AND NORTHERN LAUREL. AT 243 AM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR SHIRLEY...OR NEAR BEREA...MOVING EAST AT 60 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BLANTON FLATS AROUND 250 AM EDT...DRIP ROCK AROUND 255 AM EDT...YELLOW ROCK AROUND 300 AM EDT...WHITE ASH AROUND 305 AM EDT...ENOCH AROUND 310 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 20, 3:14 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 314 AM EDT WED APR 20 2011 KYZ068-069-079-080-083-200800- ROCKCASTLE-PULASKI-LAUREL-WAYNE-JACKSON- 314 AM EDT WED APR 20 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 400 AM EDT WEDNESDAY MORNING... WESTERN JACKSON... ROCKCASTLE... PULASKI... NORTHWESTERN LAUREL AND NORTHWESTERN WAYNE. AT 314 AM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR FAUBUSH...OR 13 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOGUE AROUND 320 AM EDT...SCIENCE HILL AROUND 325 AM EDT...DABNEY AROUND 330 AM EDT...VALLEY OAK AROUND 335 AM EDT...AND HANSFORD AROUND 340 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY MORNING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:20 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 25 min |
| Apr 20, 2:49 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 26 min |
| Apr 20, 3:01 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.